# SDR 2006FA0000177

- Difficulty date: March 14, 2005
- Submitted: February 27, 2006
- Operation: General aviation
- Aircraft: N1202X
- Make and model: Mooney M20C
- Aircraft serial: 2605
- Engine: Lyc O360A1D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Idler Gear
- Part number: 75072
- Part serial: LW18837
- Condition: Damaged
- Location: Engine
- Part time: 3,560 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE FAILED IN FLIGHT PRELIMINARY INSPECTION REVEALED CAMSHAFT AND ASSOCIATED CRANKSHAFT IDLER GEAR WAS SEPARATED FROM CRANKSHAFT DRIVE GEAR IDLER GEAR SLOWS EVIDENCE OF DAMAGE TO DRIVE TEETH.  UNABLE TO DETERMINE AT THIS TIME WHETHER THE CAMSHAFT OR LT MAGNETO DRIVE WAS RESPONSIBLE FOR IDLER GEAR DAMAGE AND ENGINE FAILURE.  (K)
